Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 57, NWS Charleston, WV

May 4, 20124 counties in Ohio

NWS Charleston, WV issued this severe thunderstorm warning at May 4, 2012, 10:29 PM EDT for 4 counties in Ohio. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2012, 10:29 PM EDT (02:29 UTC)
Expired
May 4, 2012, 11:00 PM EDT
In force
31 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Gallia County, OH, Jackson County, OH, Meigs County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 101 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 10:32 PM EDTTSTM WND DMG1 Ssw Wellston, OHSEVERAL TREES DOWN NEAR FAIRGREENS COUNTRY CLUB

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1668 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WUUS51 KRLX 050229
SVRRLX
OHC053-079-105-163-050300-
/O.NEW.KRLX.SV.W.0057.120505T0229Z-120505T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1029 PM EDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GALLIA COUNTY IN SOUTHEAST OHIO...
  EASTERN JACKSON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF WELLSTON...
  WEST CENTRAL MEIGS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF RUTLAND...
  SOUTHEASTERN VINTON COUNTY IN SOUTHEAST OHIO...

* UNTIL 1100 PM EDT

* AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES NORTHEAST OF WELLSTON TO WELLSTON...OR ALONG A LINE
  EXTENDING FROM MCARTHUR TO WELLSTON TO JACKSON...AND MOVING
  SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RADCLIFFE...WILKESVILLE...SALEM CENTER...DEXTER AND VINTON..

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3904 8210 3894 8222 3887 8253 3914 8269
      3918 8258 3923 8248
TIME...MOT...LOC 0229Z 307DEG 27KT 3917 8246 3913 8251
          3911 8262

$$

28
1 follow-up statement
974 
WWUS51 KRLX 050248
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1048 PM EDT FRI MAY 4 2012

OHC053-079-105-163-050300-
/O.CON.KRLX.SV.W.0057.000000T0000Z-120505T0300Z/
GALLIA OH-JACKSON OH-MEIGS OH-VINTON OH-
1048 PM EDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHEASTERN VINTON...WEST CENTRAL MEIGS...EAST CENTRAL JACKSON
AND NORTHERN GALLIA COUNTIES IN SOUTHEAST OHIO...

AT 1045 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILKESVILLE TO 9 MILES SOUTHWEST OF RADCLIFFE...OR
ALONG A LINE EXTENDING FROM 11 MILES EAST OF WELLSTON TO 9 MILES
SOUTHEAST OF WELLSTON TO 6 MILES SOUTH OF WELLSTON...MOVING SOUTHEAST
AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALEM
CENTER...DEXTER...VINTON AND RUTLAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3888 8248 3907 8255 3910 8244 3916 8234
      3904 8210 3894 8222
TIME...MOT...LOC 0248Z 307DEG 27KT 3908 8231 3904 8236
          3902 8247

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 7:46 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 4, 7:46 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
746 PM EDT FRI MAY 4 2012

.SYNOPSIS...
UPPER LEVEL DISTURBANCES ACTING ON VERY WARM AND HUMID AIR...WILL
YIELD REPEATED THREATS FOR SHOWERS AND THUNDERSTORMS INTO SATURDAY.
DRIER AIR TRIES TO FORM A BREAK SATURDAY NIGHT INTO SUNDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
UPDATE TO INCLUDE REST OF SE OH ZONES IN THE FFA. LINE OF STORMS
TO THE WEST AS WELL AS COMPLEX COMING DOWN FROM THE GREAT LAKES IS
STARTING TO GET THEIR ACTS TOGETHER. PW VALUES 1.5 TO 1.6 AND
STORMS SLOWING A BIT. ALSO, BACK BUILDING STARTING TO FORM BEHIND
THESE STORMS AS WELL.

PREVIOUS DISCUSSION...
DUE TO RECENT RAINFALL...FLASH FLOOD
GUIDANCE IS SCARY LOW. SOME AREAS ARE 0.75 IN THREE HOURS. EVEN A
REGULAR THUNDERSTORM COULD CAUSE PROBLEMS IN THESE AREAS. IN
ADDITION...A VORTICITY LOBE WILL MOVE OVER THE REGION
TONIGHT...AND COULD CREATE A GOOD THUNDERSTORM COMPLEX. MODELS
DISAGREE ON WHERE THIS COMPLEX WILL GO...BUT THUNDERSTORMS ARE
FORMING TO THE WEST WITH THIS FEATURE...SO WILL TIME SYSTEM OFF OF
THE STORMS. A COLD FRONT ALSO PUSHES INTO THE REGION OVERNIGHT AND
COULD PRODUCE A FOCUSING MECHANISM FOR THUNDERSTORMS. THEREFORE
WILL ISSUE A FLASH FLOOD WATCH FOR MUCH OF THE FORECAST AREA LATE
THIS AFTERNOON AND TONIGHT.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
PESKY FRONTAL BOUNDARY SOUTH OF THE AREA REDEVELOPS OVER CWA AS A
WARM FRONT IN RESPONSE TO NEXT SYSTEM ORGANIZING OVER THE PLAINS
STATES. HOWEVER...MOISTURE DEPTH REMAINS MEAGER SO KEPT POPS
CONFINED TO MTN COUNTIES FOR ELEVATED HEAT SOURCE REASONS. SOME
TIMING DIFFERENCES WITH COLD FRONT SO KEPT INHERITED POPS BASICALLY
THE SAME HEADING INTO MONDAY AFTERNOON.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MODELS CONTINUE TO CARRY A STRONG AND SLOW MOVING COLD FRONT ACROSS
THE AREA TUESDAY AND TUESDAY NIGHT...IN RESPONSE TO AN AMPLIFYING
NORTHERN STREAM SHORT WAVE DIVING OUT OF THE UPPER MIDWEST. THE NAM
APPEARS A LITTLE FAST WITH THE FRONT...SO GOING WITH THE SLOWER GFS
AND EURO FRONTAL SOLUTIONS. THIS WILL BRING THE FRONT EAST OF THE
MOUNTAINS TUESDAY NIGHT. GOOD UPPER SUPPORT AND MOIST UNSTABLE
SOUTHERLY FLOW WILL BRING SHOWERS AND THUNDERSTORMS PRECEDING THE
FRONT MONDAY NIGHT AND TUESDAY.

THE ECMWF THEN TRIES TO CLOSE THE UPPER SYSTEM OFF OVER THE MID
ATLANTIC STATES BY WEDNESDAY. SO AFTER FRONTAL PASSAGE TUESDAY
NIGHT...A COMPROMISE IS IN ORDER FOR WEDNESDAY...GOING WITH A
SLOWER BUT PROGRESSIVE GFS SOLUTION. WHILE SCATTERED SHOWERS
CONTINUE WEDNESDAY IN THE MOIST AND MUCH COOLER WRAPAROUND
FLOW...CANADIAN HIGH PRESSURE WITH DRIER AIR WILL BUILD IN FOR
THURSDAY AND FRIDAY.

HPC TEMPS LOOK GOOD...NEAR SEASONABLE TEMPS PRECEDING THE FRONT
WITH ALL THE CLOUDS AND SHOWERS...BUT BELOW NORMAL BEHIND THE FRONT
FOR WEDNESDAY AND THURSDAY.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AN UPPER LEVEL DISTURBANCE WILL PRODUCE MORE ORGANIZED MVFR TO IFR
IN CIGS AND VSBYS IN SHOWERS AND THUNDERSTORMS TONIGHT...WITH A
COLD FRONT ALSO SLIDING INTO THE AREA FROM THE NORTH. SOME MVFR
FOG POSSIBLE WHERE SITES RECIEVE ANY RAIN. TIMING OF THESE STORMS
TRICKY AND CONFIDENCE IS MEDIUM. VFR CIGS RETURN FROM NORTH TO
SOUTH LATE SATURDAY AFTERNOON AS FRONT MOVES SOUTH AND HIGH
PRESSURE BUILDS IN OVER THE REGION.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING AND INTENSITY OF THUNDERSTORMS COULD
VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            SAT 05/05/12
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
HTS CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
BKW CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
EKN CONSISTENCY  M    M    M    M    M    M    L    H    L    L    L    L
PKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
CKB CONSISTENCY  L    M    M    M    M    L    L    H    H    H    H    H

AFTER 00Z SUNDAY...
WIDESPREAD IFR CONDITIONS ARE NOT EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT SATURDAY FOR WVZ005>011-
     013>020-024>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 6 AM EDT SATURDAY FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH UNTIL 6 AM EDT SATURDAY FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JS/RPY/JMV/30
NEAR TERM...JS
SHORT TERM...30
LONG TERM...JMV
AVIATION...JS
Hazardous weather outlook, May 4, 2:42 PM EDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
242 PM EDT FRI MAY 4 2012

KYZ101>103-105-OHZ083-085>087-WVZ005>011-013>020-024>032-037>040-046-
047-051845-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
242 PM EDT FRI MAY 4 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SATURDAY...WHICH MAY
CONTINUE THE THREAT OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-084-VAZ003-004-WVZ033>036-051845-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-DICKENSON-BUCHANAN-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-
242 PM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY SHOWERS AND THUNDERSTORMS TONIGHT MAY RESULT IN A FLASH
FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON
ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY
BE NECESSARY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 4, 8:39 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
839 PM EDT FRI MAY 4 2012

OHZ075-083>086-050145-
ATHENS OH-GALLIA OH-JACKSON OH-MEIGS OH-VINTON OH-
839 PM EDT FRI MAY 4 2012

...STRONG THUNDERSTORMS WILL AFFECT JACKSON...NORTHWESTERN
GALLIA...NORTHWESTERN MEIGS...SOUTHWESTERN ATHENS AND VINTON
COUNTIES...

THESE STORMS COULD PRODUCE PEA-SIZED HAIL WITH VERY HEAVY RAINFALL
FROM THESE STORMS. THIS WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3937 8264 3938 8263 3938 8252 3940 8251
      3939 8230 3941 8229 3941 8217 3903 8220
      3881 8227 3884 8257 3892 8268 3918 8273
      3937 8273

28
Local storm report, May 4, 8:50 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
850 PM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             COALTON                 39.11N  82.61W
05/04/2012  E0.25 INCH       JACKSON            OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1200270

LZ
Special weather statement, May 4, 9:17 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
917 PM EDT FRI MAY 4 2012

OHZ066-067-075-076-050315-
ATHENS OH-MORGAN OH-PERRY OH-WASHINGTON OH-
917 PM EDT FRI MAY 4 2012

...THUNDERSTORMS AND SHOWERS WILL AFFECT MORGAN...NORTH CENTRAL
ATHENS...NORTHWESTERN WASHINGTON AND PERRY COUNTIES...

AT 913 PM EDT...THUNDERSTORMS AND SHOWERS WERE LOCATED OVER MUCH OF
THE AREA...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN HAS AND WILL CONTINUE TO FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3991 8216 3983 8216 3982 8207 3978 8207
      3975 8165 3940 8176 3947 8217 3955 8217
      3955 8226 3959 8227 3960 8239 3973 8238
      3975 8241 3983 8241 3984 8248 3993 8246

21
Special weather statement, May 4, 9:33 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
933 PM EDT FRI MAY 4 2012

OHZ067-075-076-084-085-050330-
ATHENS OH-MEIGS OH-MORGAN OH-VINTON OH-WASHINGTON OH-
933 PM EDT FRI MAY 4 2012

...A STRONG THUNDERSTORM WILL AFFECT ATHENS...NORTHEASTERN VINTON...
NORTHERN MEIGS...SOUTHWESTERN MORGAN AND SOUTHWESTERN WASHINGTON
COUNTIES...

AT 927 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 3 MILES WEST OF
NELSONVILLE...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3955 8175 3916 8178 3920 8229 3937 8251
      3940 8249 3939 8230 3947 8229 3948 8228
      3947 8218 3956 8216 3955 8204 3957 8204

21
Local storm report, May 4, 10:09 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1009 PM EDT FRI MAY 4 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0951 PM     FLOOD            NELSONVILLE             39.45N 82.25W
05/04/2012                   ATHENS             OH   PUBLIC

            STREAMS OVER ROADS OR BRIDGES.
            EVENT OCCURRED 9:42PM

&&

NNNN
Local storm report, May 4, 10:13 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1013 PM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     FLASH FLOOD      ATHENS                  39.33N  82.10W
05/04/2012                   ATHENS             OH   911 CALL CENTER

            NELSONVILLE... OH. ADAMS... ELIZABETH... FORT AND JOHN
            ST. FLOODED. 2-3 FEET OF WATER OVER THE ROADS.

&&

EVENT NUMBER RLX1200271

LZ

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:07 PM EDTSpecial Weather StatementRLXMorgan, Perry53 min
May 4, 8:39 PM EDTSpecial Weather StatementRLXGallia, Jackson, Vinton66 min
May 4, 9:02 PM EDTFlash Flood WarningRLXJackson7 hr
May 4, 9:17 PM EDTSpecial Weather StatementRLXMorgan, Perry118 min
May 4, 9:33 PM EDTSpecial Weather StatementRLXAthens117 min
May 4, 10:00 PM EDTFlash Flood WarningRLXVinton6 hr
May 4, 10:12 PM EDTFlash Flood WarningRLXAthens6 hr
May 4, 10:57 PM EDTSevere Thunderstorm WarningRLXGallia, Meigs48 min
May 4, 11:34 PM EDTSpecial Weather StatementRLXAthens, Gallia, Jackson, Lawrence, Meigs, Washington3 hr
May 4, 11:50 PM EDTFlash Flood WarningRLXGallia, Jackson, Lawrence, Meigs5 hr
May 5, 12:23 AM EDTSpecial Weather StatementRLXLawrence22 min
May 5, 7:48 PM EDTSpecial Weather StatementRLXWashington87 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.